Alert archive / California / Hazardous Seas Warnings in 2014

Hazardous Seas Warning 14, NWS Eureka, CA

July 25, 2014

NWS Eureka, CA issued this hazardous seas warning at Jul 25, 2014, 2:20 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2014, 2:20 PM PDT (21:20 UTC)
Expired
Jul 26, 2014, 2:40 AM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WHUS76 KEKA 252120
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
220 PM PDT FRI JUL 25 2014

PZZ470-260530-
/O.CAN.KEKA.GL.W.0017.000000T0000Z-140727T0600Z/
/O.NEW.KEKA.SE.W.0014.140725T2120Z-140726T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
220 PM PDT FRI JUL 25 2014

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 AM PDT SATURDAY...
...GALE WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY. THE
GALE WARNING HAS BEEN CANCELED. 

* WINDS...NORTH 20 TO 30 KT THROUGH SUNDAY.

* WAVES...STEEP NORTHERLY WAVES AROUND 11 FT AT 9 SECONDS THROUGH
  TONIGHT. SEAS WILL REMAIN ROUGH THROUGH THE WEEKEND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ475-260530-
/O.CAN.KEKA.GL.W.0017.000000T0000Z-140727T0600Z/
/O.NEW.KEKA.SE.W.0014.140725T2120Z-140727T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
220 PM PDT FRI JUL 25 2014

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 AM PDT SUNDAY...
...GALE WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT SUNDAY. THE GALE
WARNING HAS BEEN CANCELED. 

* WINDS...NORTH 20 TO 30 KT THROUGH SUNDAY.

* WAVES...SHORT PERIOD NORTHERLY WAVES AROUND 10 FT AT 8 SECONDS
  THROUGH SATURDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-455-260530-
/O.CON.KEKA.SC.Y.0058.000000T0000Z-140726T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
220 PM PDT FRI JUL 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY.

* WINDS...NORTH 10 TO 20 KT THROUGH TONIGHT. HIGHEST WINDS AROUND
  CAPE MENDOCINO AND POINT SAINT GEORGE. WINDS WILL THIS WEEKEND.

* WAVES...STEEP NORTHWESTERLY WAVES AROUND 8 FT TONIGHT. SEAS WILL
  REMAIN ROUGH THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
715 
WHUS76 KEKA 260405
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
905 PM PDT FRI JUL 25 2014

PZZ470-261200-
/O.CON.KEKA.SE.W.0014.000000T0000Z-140726T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
905 PM PDT FRI JUL 25 2014

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM SATURDAY...

* WINDS...NORTH 20 TO 30 KT THROUGH SUNDAY.

* WAVES...STEEP NORTHERLY WAVES AROUND 12 FT AT 8 SECONDS 
  THROUGH TONIGHT. SEAS WILL REMAIN ROUGH THROUGH THE WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ475-261215-
/O.CON.KEKA.SE.W.0014.000000T0000Z-140727T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
905 PM PDT FRI JUL 25 2014

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM SUNDAY...

* WINDS...NORTH 20 TO 30 KT THROUGH SUNDAY.

* WAVES...SHORT PERIOD NORTHERLY WAVES AROUND 11 FT AT 9 SECONDS 
  THROUGH SATURDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-455-261200-
/O.CON.KEKA.SC.Y.0058.000000T0000Z-140726T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
905 PM PDT FRI JUL 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM SATURDAY...

* WINDS...NORTH 10 TO 20 KT THROUGH TONIGHT. HIGHEST WINDS AROUND
  CAPE MENDOCINO AND POINT SAINT GEORGE. WINDS WILL DIMINISH THIS
  WEEKEND.

* WAVES...STEEP NORTHWESTERLY WAVES AROUND 8 FT AT 8 SECONDS TONIGHT.
  SEAS WILL REMAIN ROUGH THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
055 
WHUS76 KEKA 260940
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
240 AM PDT SAT JUL 26 2014


PZZ470-261745-
/O.CAN.KEKA.SE.W.0014.000000T0000Z-140726T1200Z/
/O.NEW.KEKA.SC.Y.0059.140726T0940Z-140728T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
240 AM PDT SAT JUL 26 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT SUNDAY...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

* WINDS...NORTH 20 TO 25 KT WITH GUSTS AROUND 30 KT THROUGH
  SUNDAY.

* WAVES...STEEP NORTHERLY WAVES AROUND 10 FT NEAR 9 SECONDS THROUGH
  SUNDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-261745-
/O.CAN.KEKA.SE.W.0014.000000T0000Z-140727T1200Z/
/O.NEW.KEKA.SC.Y.0059.140726T0940Z-140728T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
240 AM PDT SAT JUL 26 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT SUNDAY...
...HAZARDOUS SEAS WARNING IS CANCELED...

* WINDS...NORTH 20 TO 25 KT GUSTS UP TO 30 KT THROUGH SUNDAY.

* WAVES...SHORT PERIOD NORTHERLY WAVES AROUND 10 FT AROUND 9
  SECONDS THROUGH SUNDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-261045-
/O.CAN.KEKA.SC.Y.0058.000000T0000Z-140726T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
240 AM PDT SAT JUL 26 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jul 25, 9:14 AM PDT, 5 hours 6 minutes earlier.

Area forecast discussion, Jul 25, 9:14 AM PDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE EUREKA CA
914 AM PDT FRI JUL 25 2014

.SYNOPSIS...HIGH PRESSURE BUILDING OVER CALIFORNIA WILL RESULT IN
DRY CONDITIONS AND ABOVE NORMAL DAYTIME TEMPERATURES ACROSS
NORTHWEST CALIFORNIA THROUGH THE WEEKEND.

&&

.SHORT TERM...(THRU MON) BUILDING HIGH PRESSURE WILL ALLOW NORTHWEST
CALIFORNIA TO CONTINUE TO WARM UNDER GENERALLY SUNNY SKIES. SOME LOW
CLOUDS AND PATCHY FOG HAVE FORMED OVERNIGHT OVER THE EEL RIVER DELTA
AND AROUND HUMBOLDT BAY...BUT GENERALLY THE CLEAR SKIES SHOULD
CONTINUE TODAY.

850 MB TEMPERATURES WILL WARM TO NEAR OR ABOVE 25C ACROSS THE
INTERIOR ALLOWING AFTERNOON HIGH TEMPERATURES TO WARM INTO THE UPPER
90S OR OVER 100 DEGREES F BY SATURDAY. TEMPERATURES ARE CURRENTLY
NOT ANTICIPATED TO APPROACH RECORDS...THOUGH THEY WILL BE SEVERAL
DEGREES ABOVE NORMAL. BESIDES A FEW MORNING CLOUDS AT THE
COAST...GENERALLY SUNNY SKIES WILL ALLOW TEMPERATURES TO CLIMB INTO
THE UPPER 60S AND POSSIBLY LOW 70S AT THE COAST.

AS THE UPPER RIDGE AND HIGH PRESSURE SYSTEM BUILDS OVER THE AREA...A
WEAK CUT OFF LOW OFF THE CALIFORNIA COAST WILL GRADUALLY DRIFT
NORTH TOWARD NORTHWEST CALIFORNIA. THE LOW WILL DEGRADE INTO A
SHORTWAVE TROUGH AND MOVE OVER NORTHWEST CALIFORNIA SUNDAY
AFTERNOON RIDING OVER THE WEST SIDE OF THE UPPER RIDGE. SURFACE
MOISTURE RETURN WILL BE TOO SLOW TO COUPLE WITH THE SHORTWAVE
PASSAGE AND A MID TO UPPER LEVEL STABLE LAYER WILL KEEP A
CONVECTIVE CAP IN PLACE THROUGH AT LEAST MIDDAY MONDAY...NOT
ALLOWING THUNDERSTORMS TO FORM SUNDAY AFTERNOON. THUS THE
FORECAST HAS BEEN KEPT DRY THROUGH THE WEEKEND. MKN

.LONG TERM...(LATE MON-FRI) MODELS CONTINUE TO INDICATE WEAK
INSTABILITY OVER NORTHEASTERN AND EASTERN TRINITY COUNTY ON MON
AFTERNOON AND TUE. MOISTURE CONTINUES TO LOOK LIMITED WITH THE
STABLE LAYER NEAR 500MB WEAKENING BY MON AFTERNOON AND TUE. MODELS
CONTINUE TO SHOW WEAK DISTURBANCES ROTATING NORTHWARD AROUND THE
WEST SIDE OF THE RIDGE ON THESE DAYS. THE TIMING AND STRENGTH OF
THESE WAVES REMAINS UNCERTAIN. HAVE CONTINUED THE EXISTING FORECAST
OF INCREASED PRECIP CHANCES AS WELL AS TSTM COVERAGE AROUND THE HORN
OF TRINITY MON AND TUE. WED AND THU CONVECTION CHANCES REMAIN
UNCERTAIN ATTM. OTHERWISE SEASONABLY MOSTLY CLEAR AND WARM
CONDITIONS IN THE INTERIOR WITH SOME INCREASE IN STRATUS AND FOG
ALONG THE COAST LATE IN THE PERIOD.

&&

.AVIATION...LOW CLOUDS/FOG FORMED AROUND HUMBOLDT BAY AND THE EEL
RIVER VALLEY THIS MORNING PRODUCING IFR TO LIFR CONDITIONS AT KACV
AND KFOT. VFR CONDITIONS WERE FOUND ELSEWHERE EXCEPT FOR SOME FU IN
THE LOWER TRINITY RIVER VALLEY DUE TO THE SUGARBOWL FIRE BETWEEN
WILLOW CREEK AND HOOPA. EXPECT CONDITIONS TO GRADUALLY IMPROVE TO
VFR ACROSS THE AREA TODAY WITH MODERATE TO GUSTY NORTHWEST WINDS
ALONG THE COAST INTO THE EVENING. CONDITIONS SHOULD DETERIORATE TO
IFR ALONG THE COAST DURING THE LATE EVENING AND OVERNIGHT WITH VFR
ACROSS THE INTERIOR. STP

&&

.MARINE...A STRENGTHENING HIGH PRESSURE RIDGE ACROSS THE
NORTHEASTERN PACIFIC INTERACTING WITH AN INLAND THERMAL LOW HAS
TIGHTENED THE PRESSURE GRADIENT OVER THE COASTAL WATERS INCREASING
THE WINDS AND STEEP SEAS. GALE CONDITIONS WILL CONTINUE OVER THE
OUTER WATERS THROUGH SATURDAY EVENING. SMALL CRAFT ADVISORIES WILL
CONTINUE ACROSS THE NEAR SHORE WATERS THROUGH SATURDAY MORNING.
WINDS AND SEAS WILL GRADUALLY DIMINISH LATE THIS WEEKEND AND EARLY
NEXT WEEK.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 5 AM PDT SATURDAY PZZ450-455.

     GALE WARNING UNTIL 11 PM PDT SATURDAY PZZ470.

     GALE WARNING UNTIL 11 PM PDT SATURDAY PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jul 25, 5:39 AM PDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
539 AM PDT FRI JUL 25 2014

CAZ004-261245-
UPPER TRINITY RIVER-
539 AM PDT FRI JUL 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001>003-076-261245-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
539 AM PDT FRI JUL 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Hazardous Seas Warnings in California, 2014Every hazardous seas warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.